Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 30, 2020, 2:38 AM MDT for 11 counties in Nebraska. It took effect at Aug 30, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2020, 2:38 AM MDT (08:38 UTC)
- In effect from
- Aug 30, 2020, 12:00 PM MDT
- Expired
- Aug 30, 2020, 7:32 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS83 KLBF 300838 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 338 AM CDT Sun Aug 30 2020 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .Humidity below 15 percent will likely be confined to the southern half of the Panhandle through southwest Nebraska and affect areas of western Nebraska south of highway 2. NEZ204-210-310200- /O.NEW.KLBF.FW.W.0012.200830T1800Z-200831T0200Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 238 AM MDT Sun Aug 30 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND THE FRENCHMAN BASIN... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 8 PM MDT this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...West and northwest at 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fire starts will be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
1 follow-up statement
195 WWUS83 KLBF 310132 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 832 PM CDT Sun Aug 30 2020 NEZ204-210-310245- /O.CAN.KLBF.FW.W.0012.000000T0000Z-200831T0200Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 732 PM MDT Sun Aug 30 2020 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 204 AND 210... The National Weather Service in North Platte has cancelled the Red Flag Warning. Winds have decreased with humidity climbing above critical levels at all locations. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:38 AM MDT, 0 minutes earlier.
Area forecast discussion, Aug 30, 2:38 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service North Platte NE 338 AM CDT Sun Aug 30 2020 .SHORT TERM...(Today through Monday) Issued at 337 AM CDT Sun Aug 30 2020 The NAM model and radar suggest an area of synoptic scale lift is operating across wrn SD and nwrn Neb this morning. Timing tools indicate this lift should become juxtaposed with an approaching cold front across ncntl Nebraska this afternoon setting the stage for isolated to perhaps scattered strong to severe thunderstorms. The forecast uses the short term model blend for location but limits thunderstorm chances to 30-40 percent. This lines up well with the GFS, ECM, HRRR and RAP models which show very limited storm coverage. The temperature forecast today uses the guidance blend plus the RAP and HRRR models which show highs in the upper 90s across swrn Nebraska. The short term model blend suggested highs in the lower 90s and the blend of the two data sets produces highs in the mid 90s. The guidance blend was the basis for lows in the 40s and 50s tonight and suggested highs in the 70s to near 80 Monday. .LONG TERM...(Monday night through Saturday) Issued at 337 AM CDT Sun Aug 30 2020 An upper level disturbance near scntl Alaska should drop southeast through the cntl Rockies Monday night. Although the forcing will be strong, there is a good chance the best moisture will be south of Nebraska and the latest rain forecast continues to trend south. In fact, the models are lighting up convection along a stalled cold front across Texas and Oklahoma Monday night. The rain chances in place across swrn Nebraska, 40 to 60 percent, may be too high and later forecast POPs could well decrease. There is little change in the forecast philosophy Tuesday through Saturday. Persistent strong northwest flow at h500mb develops in the wake of the disturbance Monday night and a reinforcing Pacific cold front should move through Thursday. A modest warming trend follows Friday and Saturday. The forecast is dry and none of the models show return moisture developing. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1222 AM CDT Sun Aug 30 2020 VFR conditions expected to prevail at both terminals through the TAF period. Main concern will be gusty backing winds Sunday afternoon and evening at both LBF & VTN with the approach and passage of a cold front. Have left out any TS mention Sunday afternoon as well at LBF for now with most guidance suggesting the bulk of the activity will stay off to the east. Future inclusion appears possible if confidence in convective placement closer to the terminal can grow. && .FIRE WEATHER... Issued at 337 AM CDT Sun Aug 30 2020 All models are dropping humidity below 15 percent across parts of western Nebraska this afternoon. A slug of prefrontal dry air across Wyoming this morning will move east into western Nebraska this afternoon. Dew points should drop into the 30s. At the same time, winds 800-700mb increase to around 25 kts and this should support deep mixing and wind gusts to 25 to 30 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for NEZ204-210. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Brown FIRE WEATHER...CDC
Hazardous weather outlook, Aug 29, 2:15 PM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 315 PM CDT Sat Aug 29 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-302015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 315 PM CDT Sat Aug 29 2020 /215 PM MDT Sat Aug 29 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A couple of strong thunderstorms are possible in the panhandle and far southwest Nebraska this evening and may contain hail and gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. There is a chance of thunderstorms late Sunday afternoon and early evening as a cold front pushes through the area. A few of these storms may be severe, mainly east of a line from Bassett to Broken Bow. Large hail and damaging winds are the primary threats. Dry air and gusty winds behind the cold front could create fire weather concerns west of Highway 61 Sunday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:58 PM MDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Aug 30, 5:21 PM MDT | Tornado Warning | LBF | Brown, Rock | 39 min |
| Aug 30, 5:43 PM MDT | Special Weather Statement | LBF | Rock | 47 min |
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.